Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 6, 2009, 1:22 AM EDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 1:22 AM EDT (05:22 UTC)
- Expired
- Apr 6, 2009, 1:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cocke County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:53 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:55 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 5, 8:55 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT SUN APR 5 2009
.DISCUSSION...WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 120. NO OTHER CHANGES PLANNED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 49 31 46 29 / 80 40 40 30 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 47 30 43 28 / 90 60 60 40 20
OAK RIDGE, TN 44 45 30 43 28 / 90 60 60 40 20
TRI CITIES AIRPORT, TN 45 46 29 38 27 / 90 80 90 70 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: WISE.
&&
LCMHazardous weather outlook, Apr 5, 3:45 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT SUN APR 5 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 PM EDT (245 PM CDT) SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION THIS EVENING AHEAD OF A COLD FRONT. A FEW OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH COLDER AIR WILL MOVE INTO THE REGION ON MONDAY BEHIND THE COLD FRONT...WITH SCATTERED SNOW SHOWERS DEVELOPING ACROSS MOST OF THE AREA BY MONDAY NIGHT. SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. TEMPERATURES ARE ALSO EXPECTED TO FALL BELOW FREEZING AREAWIDE BY SUNRISE ON TUESDAY MORNING...AND AGAIN BY SUNRISE ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR SEVER WEATHER... WITH SNOWFALL REPORTS NEEDED IN THE HIGHER ELEVATIONS ON TUESDAY. DMG
In the hours before
Special weather statement, Apr 5, 10:51 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1051 PM EDT SUN APR 5 2009 TNZ081-098-099-060315- HAMILTON-MARION-SEQUATCHIE- 951 PM CDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING HAMILTON...MARION AND SEQUATCHIE COUNTIES... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH PITTSBURG...MOVING NORTHEAST AT 60 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 17
Local storm report, Apr 5, 11:57 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1157 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL BRISTOL VA 36.61N 82.17W
04/05/2009 E1.00 INCH CITY OF BRISTOL VA AMATEUR RADIO
QUARTER HAIL IN BRISTOL. REPORTED BY SPOTTER AT 1040PM.
1022 PM HAIL BRISTOL VA 36.61N 82.17W
04/05/2009 E0.75 INCH CITY OF BRISTOL VA TRAINED SPOTTER
DIME TO PENNY HAIL IN BRISTOL VA, REPORTED BY SPOTTER
AT1028 PM.
&&
MEPSpecial weather statement, Apr 6, 12:18 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1218 AM EDT MON APR 6 2009 TNZ013-037-060445- CAMPBELL-UNION- 1218 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING CAMPBELL AND UNION COUNTIES... AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA FOLLETTE...MOVING NORTHEAST AT 55 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
Special weather statement, Apr 6, 12:41 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1241 AM EDT MON APR 6 2009 VAZ002-060500- WISE- 1241 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING CITY OF NORTON AND WISE COUNTY... AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORTON...MOVING NORTHEAST AT 60 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
Special weather statement, Apr 6, 12:55 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1255 AM EDT MON APR 6 2009 TNZ015-VAZ001-005-060545- HANCOCK-LEE-SCOTT- 1255 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING HANCOCK...LEE AND SCOTT COUNTIES... AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SNEEDVILLE...MOVING NORTHEAST AT 60 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. DGS
Special weather statement, Apr 6, 1:02 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 AM EDT MON APR 6 2009 TNZ069-071-073-060545- KNOX-NORTH SEVIER-NW BLOUNT- 102 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BLOUNT...KNOX AND SEVIER COUNTIES... AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MARYVILLE...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... ALCOA BY 110 AM EDT. EAGLETON VILLAGE BY 115 AM EDT. 6 MILES NORTHWEST OF SEVIERVILLE BY 135 AM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:29 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 31 min |
| Apr 6, 12:24 PM EDT | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 33 hr |
| Apr 6, 3:27 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 12 hr |
| Apr 6, 3:27 PM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 19 more | 12 hr |
| Apr 6, 12:24 PM EDT | Winter Weather Advisory | MRX | Lee, Russell, Scott, Washington, City of Bristol | 33 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.